MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG X3 INSERT 32MM HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG X3 INSERT 32MM HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 623-00-32D
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 04/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following devices were also listed in this report: primary tritanium hemi cluster hole cup 50mm; 502-03-50d ; a40e92.Delta v-40 ceramic head 32/-4; 6570-0-032 ; 52486301.6.5 cancellous bone screw 35mm; 2030-6535-1; x016et.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Reported event: an event regarding pain involving a trident liner was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: a separate pdf included two x-rays.One was a lateral view of the right hip with an accolade stem and a trident acetabular cup.It is of poor quality so i cannot make a definite description of the x-ray findings since i cannot adjust the modalities.There may be a slight radiolucency in zone two but i cannot be sure.The position of the cup appears satisfactory.The second x-ray is an ap view of the right hip with templating overlying the cup.Again i don¿t see any significant abnormality but the template overlays the cup.Position appears satisfactory.Conclusion: the patient underwent right total hip arthroplasty in 2015 and was revised in 2021 for ¿pain¿ according to the narrative.I cannot confirm that the revision was carried out since there are no postoperative x-rays and no operation report or office notes.Regarding the root cause for the revision, i cannot determine this since i have no supporting information such as original operation report, office notes, work up for the painful hip.The revision operation note would also be helpful to determine what pathology was present if any.Product history review: indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: a review of the provided medical records indicated that the patient underwent right total hip arthroplasty in 2015 and was revised in 2021 for ¿pain¿ according to the narrative.I cannot confirm that the revision was carried out since there are no postoperative x-rays and no operation report or office notes.Regarding the root cause for the revision, i cannot determine this since i have no supporting information such as original operation report, office notes, work up for the painful hip.The revision operation note would also be helpful to determine what pathology was present if any.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
As reported: "right hip - cup, liner, screw, head ball revision - for pain.No other info available." spoke to rep: patient was revised to a competitor acetabular side.Confirmed that no further information would be released by the hospital or surgeon.

Brand Name
TRIDENT 0 DEG X3 INSERT 32MM HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11732238
Report Number0002249697-2021-00747
Device Sequence Number3309561
Product Code LPH
UDI-Device Identifier07613327039467
UDI-Public07613327039467
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model Number623-00-32D
Device Catalogue Number623-00-32D
Device Lot NumberE55WMM
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2021
Initial Report FDA Received Date04/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age80 YR